MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A3b) patient gender - not available from facility.H3) the tightrail was discarded, thus no product investigation was performed.H6) per ifu, laceration or tearing of vascular structures is listed as a potential adverse event with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and right atrial (ra) lead due to non-function.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight on the ra lead, steady progression was made down the innominate, through the superior vena cava (svc), and down to the right atrium.Then, targeting the rv lead with the 14f glidelight, advancement was made to the innominate/svc junction, but binding was encountered.Switching to a spectranetics 11f tightrail rotating dilator sheath, progress was made past the binding site, and the ra lead was removed.When removing the tightrail from the patient, the blood pressure dropped, and rescue efforts began, including rescue balloon.The blood pressure stabilized; however, the abdomen became extended and it was unclear where the bleeding was coming from.Therefore, a sternotomy and exploratory laparotomy were performed, but unable to find the source of the bleeding.Angiographic imaging was performed, and detected a fistula between the aorta and innominate vein (mdr #3007284006-2026-00060).The decision was made to abandon the extraction procedure, and the rv lead, along with the lld ez, was cut/capped and remained in the patient.Attempts to unlock the lld ez were unsuccessful (mdr #3007284006-2026-00061).The patient survived the procedure.This report captures the 13f tightrail in use when the fistula occurred, requiring intervention.There was no alleged malfunction of the tightrail device in use during the procedure.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key24428890
Report Number3007284006-2026-00060
Device Sequence Number10227212
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)271210(10)0303654224
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-511
Device Catalogue Number545-511
Device Lot Number0303654224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LLD EZ LEAD LOCKING DEVICES; MEDTRONIC 5076 RA PACING LEAD; MEDTRONIC 5076 RV PACING LEAD; PHILIPS LASER SYSTEM; SPECTRANETICS 14F GLIDELIGHT LASER SHEATHS
Outcome Attributed to Adverse Event Life Threatening;
Patient Age72 YR
Patient SexFemale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceWhite